Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 26, 2005, 4:58 PM MST for Maricopa County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 4:58 PM MST (23:58 UTC)
- Expired
- Jul 26, 2005, 6:00 PM MST
- In force
- 62 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 12.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 262359
FFWPSR
AZC013-270200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
458 PM MST TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...WITTMANN...SCOTTSDALE...NEW RIVER...
FOUNTAIN HILLS...CIRCLE CITY
* UNTIL 700 PM MST
* AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
CREEK...MORRISTOWN...CAVE CREEK AND CAREFREE AND RIO VERDE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3416 11182 3391 11280 3372 11276 3382 11209
3355 11171 3361 11152 3388 11160
$$
AJ1 follow-up statement
000
WGUS75 KPSR 270109
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
608 PM MST TUE JUL 26 2005
AZC013-270200-
MARICOPA AZ-
608 PM MST TUE JUL 26 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM MST FOR NORTH CENTRAL
MARICOPA COUNTY...
AT 600 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHERN
MARICOPA COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
SCOTTSDALE...FOUNTAIN HILLS...NORTH PHOENIX...SEVEN SPRINGS...CAMP
CREEK...NEW RIVER...MORRISTOWN...CIRCLE CITY...CAVE CREEK AND
CAREFREE.
WEATHER RADAR INDICATES LOCALIZED RAINFALL AMOUNTS OF 1.5 TO 1.75
INCHES BETWEEN 5 PM AND 6 PM NEAR CAMP CREEK...NORTH SCOTTSDALE...
SUN CITY WEST...AND CIRCLE CITY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ROADWAYS
AND NORMALLY DRY WASHES. HOMES THAT ARE IN THE IMMEDIATE VICINITY OF
OVERFLOWING WASHES SHOULD BE ABANDONED FOR HIGHER GROUND. IN HILLY
TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3416 11182 3391 11280 3372 11276 3382 11209
3355 11171 3361 11152 3388 11160
$$
AJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:53 PM MST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 26, 3:53 PM MST, 1 hour 5 minutes before
AZZ020>028-CAZ030>033-270600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 353 PM MST TUE JUL 26 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OFF CALIFORNIA COAST WILL CONTINUE TO MOVE EAST OVER THE SOUTHWEST STATES. THIS WILL BRING SOME DRIER AIR INTO THE REGION FOR ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM IS ALSO EXPECTED TO BRING SOMEWHAT WARMER TEMPERATURES. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...A HIGHER POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND...WITH THE CHANCE OF THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL ARIZONA...ESPECIALLY OVER HIGHER TERRAIN. && .DISCUSSION... A RATHER ACTIVE AFTERNOON ACROSS THE CWA. THUNDERSTORM ACTIVITY BEGAN EARLIER THAN ANTICIPATED (BEFORE 11 AM MST) ACROSS YAVAPAI AND GILA COUNTIES...LIKELY AIDED BY SOME COLDER AIR ALOFT...AND POSSIBLY BY SOME WEAK SYNOPTIC LIFT FROM THE SHORTWAVE PASSING THROUGH NRN AZ. STORMS TENDED TO BE QUITE PULSY ONCE AGAIN...BUT DUE TO VERY SLOW MOVEMENT...LIKELY PRODUCED SOME LOCALIZED HEAVY RAIN. FOR THE REST OF TONIGHT THINK MOST OF THE ACTIVITY WILL REMAIN OVER THE HIGHER TERRAIN...ZONE 24 AND THE NORTHERN PORTIONS OF MARICOPA COUNTY. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...STORMS HAVE REALLY STRUGGLED AS THEY DRIFTED INTO THE LOWER DESERTS. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE IN THE PHOENIX METRO AREA...SO DECIDED TO HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. HEAVY RAINFALL IS STILL A POSSIBILITY ALONG WITH ISOLATED SEVERE STORMS. FORECAST FOR WEDNESDAY ALSO POSES SOME CHALLENGES. GFS AND NAM AGREE THAT THE UPPER HIGH WILL CONTINUE TO SHIFT EASTWARD INTO NEVADA. CONSEQUENTLY THE FLOW ALOFT WILL BECOME NORTHEASTERLY BY AFTERNOON. NAM ALSO SHOWS A COUPLE OF WEAK SHORTWAVES EMBEDDED IN THE FLOW ROTATING THROUGH ARIZONA TOMORROW PROVIDING SOME WEAK UPPER FORCING. IN ADDITION...850/700MB WINDS INCREASE OUT OF THE EAST-SOUTHEAST BY AFTERNOON. AT THE LEADING EDGE OF THESE STRONGER SELY WINDS...BOTH MODELS SHOW A DECENT AREA OF MOISTURE CONVERGENCE MOVING ACROSS THE CWA DURING THE AFTERNOON. BOTTOM LINE...DECIDED TO KEEP SLIGHT CHANCE OF THUNDERSTORMS GOING TOMORROW FROM ABOUT THE COLORADO RIVER EASTWARD WITH HIGHER POPS IN ZONE 24. TEMPS TOMORROW SHOULD BE ABOUT THE SAME AS TODAY...PERHAPS A COUPLE DEGREES WARMER OUT WEST WHERE SURFACE TDS HAVE DROPPED INTO THE 50S. ON THURSDAY THROUGH THE WEEKEND...UPPER HIGH WILL REMAIN IN THE VICINITY OF THE 4 CORNERS REGION. EASTERLY FLOW WILL REMAIN OVER ARIZONA WHICH IS EXPECTED TO IMPORT ADDITIONAL MOISTURE BACK INTO THE REGION FROM OLD MEXICO. MAIN QUESTION WILL BE HOW MUCH MOISTURE ADVECTION WILL OCCUR...AND WHERE WILL THE BEST AXIS OF MOISTURE BE LOCATED? DUE TO ACTIVE WEATHER IN THE AREA...MADE VERY FEW CHANGES TO THE EXTENDED WITH A SLIGHT CHANCE OF THUNDERSTORMS ONGOING THROUGH MONDAY. THERE WILL LIKELY BE PEAKS AND VALLEYS IN ACTIVITY...HOWEVER WILL LEAVE TO FURTHER SHIFT TO IRON OUT THE DETAILS. && .AVIATION...DISCUSSION FOR 00Z TAFS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AT LEAST THROUGH 03Z WITH POSSIBLE VISIBILITY RESTRICTIONS IN BLOWING DUST AND HEAVY RAIN DOWN TO 2-3SM AT KPHX AND KIWA. CEILINGS MAY ALSO LOWER TO 6-7K FT AGL THROUGH THE EARLY EVENING HOURS. NO SIGNIFICANT WEATHER EXPECTED AT KYUM...KBLH...OR KIPL THROUGH 06Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. FOWLE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 26, 6:07 AM MST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST TUE JUL 26 2005 AZZ021>023-026>028-270202- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-270202- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 607 AM MST (607 AM PDT) TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. CAZ030-270202- JOSHUA TREE NATIONAL PARK/JTNP/- 607 AM PDT TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THOUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. AZZ024-270202- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:42 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 63 min |
| Jul 26, 11:57 AM MST | Severe Thunderstorm Warning | PSR | Gila | 63 min |
| Jul 26, 11:58 AM MST | Severe Thunderstorm Warning | PSR | Pinal | 62 min |
| Jul 26, 12:02 PM MST | Flash Flood Warning | PSR | Maricopa | 58 min |
| Jul 26, 12:24 PM MST | Flash Flood Warning | PSR | Gila | 66 min |
| Jul 26, 12:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 36 min |
| Jul 26, 3:25 PM MST | Flash Flood Warning | PSR | Gila | 65 min |
| Jul 26, 3:26 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 64 min |
| Jul 26, 3:31 PM MST | Flash Flood Warning | PSR | Maricopa | 59 min |
| Jul 26, 4:23 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 26, 4:58 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.